Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BFCalumni26

Retin A and uncertainty

This is probably more of a vent but those of you who have been in the topical retinoids section for the last several months have seen my retinoid updates. Since the beginning of June, I was using Tazorac and completed 16-18 weeks of the medication. I must say that it was hell but at least it was summer and pretty much became an introvert. I would have breakout and more breakout but what kept me going week after week was that I was sold that if I completed the 12+ weeks, that I would see great results. When week 16 came around, I became more and more dissappointed. Just 10 days ago, I switched to Retin A Micro .1 gel. I wish I had great news to report but things are the opposite. I was hoping that the immediate switch of a retinoid to another retinoid would save me the whole "IB" and all the hell moments that I had in the summer. My breakouts feel and look worse than when I was on Tazorac. I really dont know what to say.

Share this post


Link to post
Share on other sites
This is probably more of a vent but those of you who have been in the topical retinoids section for the last several months have seen my retinoid updates. Since the beginning of June, I was using Tazorac and completed 16-18 weeks of the medication. I must say that it was hell but at least it was summer and pretty much became an introvert. I would have breakout and more breakout but what kept me going week after week was that I was sold that if I completed the 12+ weeks, that I would see great results. When week 16 came around, I became more and more dissappointed. Just 10 days ago, I switched to Retin A Micro .1 gel. I wish I had great news to report but things are the opposite. I was hoping that the immediate switch of a retinoid to another retinoid would save me the whole "IB" and all the hell moments that I had in the summer. My breakouts feel and look worse than when I was on Tazorac. I really dont know what to say.

Switching does seem to cause a second IB... what % of taz were you using? Sounds like you've had a pretty rough time :(

Are you using any other topicals or systemic medications?

Share this post


Link to post
Share on other sites

Hey Comfycat,

I was using Taz .1% gel. Yeah, I'm definitely having a rough time with this. I'm also on Doxycycline hyclate 100mg 2/day.

Share this post


Link to post
Share on other sites
Guest Rocky666
This is probably more of a vent but those of you who have been in the topical retinoids section for the last several months have seen my retinoid updates. Since the beginning of June, I was using Tazorac and completed 16-18 weeks of the medication. I must say that it was hell but at least it was summer and pretty much became an introvert. I would have breakout and more breakout but what kept me going week after week was that I was sold that if I completed the 12+ weeks, that I would see great results. When week 16 came around, I became more and more dissappointed. Just 10 days ago, I switched to Retin A Micro .1 gel. I wish I had great news to report but things are the opposite. I was hoping that the immediate switch of a retinoid to another retinoid would save me the whole "IB" and all the hell moments that I had in the summer. My breakouts feel and look worse than when I was on Tazorac. I really dont know what to say.

Try Benzaclin, it's not nearly as harsh on your skin as Tazorac and you get results in as little as 2 weeks with a maximum of about 2 months, if you use it 2x a time, with full results.

Share this post


Link to post
Share on other sites

been there and used it. I was on Benzamycin before going on to Benzaclin. Benzamycin worked for a while then it just stopped working. Benzaclin, from the beginning, did not work.

Share this post


Link to post
Share on other sites

O wow you've tried 'em all, well i've been on RetinA for a while (not consistently though) and it's helped a bunch, my skin's not perfect but i'm not hiding in my apartment either...stay with it I know the IB is hard but you can get through it. Do you use any AHA and/or BHA?

Share this post


Link to post
Share on other sites

Yes, I do have AHA. I have the neutrogena lotion with AHA in it, however, I dont use it because my skin is really sensitive right now. I just started using this sulfur topical that my dermatologist prescribed along with my Retin A Micro. I swim for an hour in the morning before going to school and the chlorine is really drying my skin out. My regimen before included me washing the Retin A micro off before I went into the pool but now I just get up and go straight to the pool. Then I wash my face and put that sulfur topical on before going to school. When I put that sulfur stuff on, it immediately starts burning my face but it stops stinging about 5-10 mins after applying. Right now, I dont think I can fit the AHA/BHA into the regimen. On the other hand, my face wash has 2% salicyclic acid in it. I think BHA is salicyclic acid so I guess i'm already using BHA.

Share this post


Link to post
Share on other sites

O I would try to wash retinA off with a very mild soap like J&J head to toe baby wash, then again after pool just to wash off all the different chemicals it only takes like a few seconds and maybe just apply the sulfur topical every other day for now. How does you face feel and look during the day with the sulfur topical every day?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×